Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

An Invariant Imbedding Method for Singular Integral Evaluation on Finite Domains

Sinnathurai Vijayakumar and Donald E. Cormack
SIAM Journal on Applied Mathematics
Vol. 48, No. 6 (Dec., 1988), pp. 1335-1349
Stable URL: http://www.jstor.org/stable/2101752
Page Count: 15
  • Subscribe ($19.50)
  • Cite this Item
An Invariant Imbedding Method for Singular Integral Evaluation on Finite Domains
Preview not available

Abstract

The "invariant imbedding" technique is used to develop versatile and powerful integration formulae for the evaluation of singular integrals on finite domains encountered in continuum problems in engineering and applied science. This method is considerably simpler than the several ad hoc integral evaluation methods presented in the recent literature. Moreover, the method provides new insight into the central role played by the residue in the evaluation of principal value integrals. This relationship is embodied as a "gauge condition." The main emphasis of the paper is on developing a general approach from which specific cases follow. Several examples chosen from different areas of engineering computation are provided in order to show the advantage of this approach.

Page Thumbnails

  • Thumbnail: Page 
1335
    1335
  • Thumbnail: Page 
1336
    1336
  • Thumbnail: Page 
1337
    1337
  • Thumbnail: Page 
1338
    1338
  • Thumbnail: Page 
1339
    1339
  • Thumbnail: Page 
1340
    1340
  • Thumbnail: Page 
1341
    1341
  • Thumbnail: Page 
1342
    1342
  • Thumbnail: Page 
1343
    1343
  • Thumbnail: Page 
1344
    1344
  • Thumbnail: Page 
1345
    1345
  • Thumbnail: Page 
1346
    1346
  • Thumbnail: Page 
1347
    1347
  • Thumbnail: Page 
1348
    1348
  • Thumbnail: Page 
1349
    1349